iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal MedicinestdWill Isotretinoin affect my HIV and syphilis tests?

Will Isotretinoin affect my HIV and syphilis tests?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At August 19, 2017
Reviewed AtJanuary 13, 2024

Patient's Query

Hi doctor,

I was taking Isotretinoin tablet from four months, and I stopped taking it. I had dry mouth, sores, thick line inside cheeks, some rough patches inside cheeks and lips also. But even after stopping Isotretinoin, I still have these problems. I have a lot of hair loss, nearly 300 to 400 per day. I also have a bump in the vaginal region. Whenever I search these symptoms online, it shows HIV or herpes. I am very scared. But, I took an HIV and syphilis tests after one month of possible exposure, which was negative. I again took the test after three months, which was also negative. Last month, that is after four months of exposure, the test was negative. But, most experts say that chemotherapy can affect HIV test. So, I think Isotretinoin can affect my HIV test to show a false negative. I am very scared of HIV, syphilis, and herpes. I am just 24 years old and planning to get pregnant. Please clear my doubts. What can I do?

Answered by Dr. Rajesh Deshwal

Hi,

Welcome to icliniq.com.

  • Whatever you have described in your complaints are basically the side effects of Isotretinoin. You have no chance of HIV (human immunodeficiency virus) and syphilis. You can go ahead with your pregnancy plans.

All the best. Best wishes.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Rajesh Deshwal
Dr. Rajesh Deshwal

HIV/AIDS specialist

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy